GEORGE N. MAKRAKIS

Professor

 



     

 

Department of Mathematics & Applied Mathematics    

University of Crete, Heraklion

Voutes Campus

GR 710 03 Heraklion, Greece

     

and

     

Institute of Applied and Computational Mathematics (IACM)

Foundation for Research & Technology-Hellas (FORTH)

Nikolaou Plastira 100, Vassilika Vouton,

GR 700 13 Heraklion, Crete

Greece




 

Contact info:

tel. Dept. Math. Appl. Math., Univ. Crete: +30 2810 393708

tel. IACM-FORTH: +30 2810 391777

fax +30 2810 393701 


Email: g.n.makrakis@iacm.forth.gr,   makrakg@uoc.gr

     

   

Curriculum vitae (CV)

     

Research interests

Wave propagation
, Inverse scattering


Mechanics, acoustics, geophysics


Asymptotic techniques, Applied PDEs

   

Selected publications

G.A. Athanassoulis and G.N. Makrakis , 


"A function-theoretic approach to a two-dimensional wave-body interaction problem",

Applicable Analysis, Vol. 54, No. 3-4, pp. 283-303, 1994.

     

T. Katsaounis, G.T. Kossioris and G.N. Makrakis, 


"Computation of high-frequency fields near caustics",

Mathematical Methods and Models in Applied Sciences, Vol. 11, No. 2, pp. 1-30, 2001.

     

M. Ikehata, G.N. Makrakis and G. Nakamura, 


"Inverse boundary value problem in ocean acoustics",

Mathematical Methods in Applied Sciences, Vol. 24, pp. 1-8, 2001.

     

S. Filippas and G.N. Makrakis, 


"Semiclassical Wigner function and geometrical optics",

SIAM Multiscale Modeling & Simulation, Vol. 1, No.4, pp.674-710, 2004.

     

     

S. Yu. Dobrokhotov, G. N. Makrakis, V. E. Nazaikinskii and T. Ya. Tudorovskii,

"New formulas for Maslov’s canonical operator in a neighborhood of focal points and caustics in 2D semiclassical asymptotics",

Theoretical and Mathematical Physics, Vol. 177, No. 3, pp. 1579-1605, 2013.

 

S. Yu. Dobrokhotov, G.N. Makrakis and V.E.Nazaiksinskii, 


"Maslov’s Canonical Operator, Hörmander’s Formula, and 


Localization of Berry–Balazs’ Solution in the Theory of Wave Beams", 


Theoretical and Mathematical Physics, Vol. 180, No. 3, pp. 162-182, 2014.


     

P.D. Karageorge and G.N. Makrakis,    

Asymptotic approximations for the phase space Schrödinger equation”,

J. Phys. A: Math. Theor. 55 (2022) 345201 (49 pp), https://doi.org/10.1088/1751-8121/ac76f6.


 

Preprints

E.K. Kalligiannaki and G.N. Makrakis,

Perturbation solutions of the semiclassical Wigner equation

     

G.N. Makrakis,

Formal asymptotic expansion of the Faddeev-Green function in unbounded domains

 

K.S. Giannopoulou & G.N. Makrakis,

An approximate series solution of the semiclassical Wigner equation

 

 

Teaching

Winter semester 2022:

Methods of Applied Mathematics(MEM-274, undergraduate course)